Artykuły w formacie PDF dostępne są dla subskrybentów, którzy zapłacili za dostęp online, po podpisaniu licencji Licencja użytkownika instytucjonalnego. Czasopisma do 2009 są ogólnodostępne (bezpłatnie).

Growth rate of Lipschitz constants for retractions between finite subset spaces

Tom 260 / 2021

Earnest Akofor, Leonid V. Kovalev Studia Mathematica 260 (2021), 317-326 MSC: Primary 54E40; Secondary 46B20, 54B20, 54C15. DOI: 10.4064/sm200527-2-11 Opublikowany online: 10 May 2021

Streszczenie

For any metric space $X$, finite subset spaces of $X$ provide a sequence of isometric embeddings $X=X(1)\subset X(2)\subset \cdots $. The existence of Lipschitz retractions $r_n\colon X(n)\to X(n-1)$ depends on the geometry of $X$ in a subtle way. Such retractions are known to exist when $X$ is an Hadamard space or a finite-dimensional normed space. But even in these cases it was unknown whether the sequence $\{r_n\}$ can be uniformly Lipschitz. We give a negative answer by proving that $\operatorname{Lip} (r_n)$ must grow with $n$ when $X$ is a normed space or an Hadamard space.

Autorzy

  • Earnest Akofor215 Carnegie, Mathematics Department
    Syracuse University
    Syracuse, NY 13244, U.S.A.
    e-mail
  • Leonid V. Kovalev215 Carnegie, Mathematics Department
    Syracuse University
    Syracuse, NY 13244, U.S.A.
    e-mail

Przeszukaj wydawnictwa IMPAN

Zbyt krótkie zapytanie. Wpisz co najmniej 4 znaki.

Przepisz kod z obrazka

Odśwież obrazek

Odśwież obrazek